Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
152 Doctors are Online

Taking valtrex for shingles. Pain in the abdomen and back. Is it because of the medicine?

Hello, I am female, 40. I was diagnosed with shingles 6 days ago and I am taking Valtrex. For the past few days I been having moderate to severe pain in my lower right abdomen and back... it started in my back, it s like a dimmer switch being turned up and down and has had me in tears . I don t know if it is because of the shingles, the medication or something unrelated. Hoping you can give me some advice, Thank you.
Asked On : Sat, 16 Feb 2013
Answers:  1 Views:  85
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response
Hi welcome to Health care magic forum. according to your quiry the pain in the right lower abdomen started after treatment with valacyclvir, for shingles. valacyclovir didn't have side effect like abdominal pain, if at all there it should be in the upper stomach. If upper stomach pain is there also it can be reffered to the lower abdomen.
The pain if due to shingles pain should be there before treatment is started. So it is ruled out.
The pain appears to be due to renal colic, or appendicitis so i advise you to consult a surgeon for diagnosis and treatment. You may need to have U.S.scaning along with clinical examination and routine tests for confermation, and treatment.
Wishing for a quick recovery and thanks for calling.
Answered: Sat, 16 Feb 2013
I find this answer helpful

3 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor